Couldn't find what you looking for?

TRY OUR SEARCH!

This is going to be a long one.

STarting on November 4th, I began to have unprotected sex after some time. We used condoms every time, but had a mishap that weekend. I took PLan B, got my period two days later, and everything was fine.

I waited for my next period... Waited. Two weeks later I had light-bleeding after sex, thought I got my next period, but still nothing. Then I took a pregnancy test at home, it was negative (after 4 weeks). That was great :-)

So, later that week, I went to the Sexual Health Clinic to get another preg test and get a perscription for Depo-Provera and get a pap-test and Chlamydia test. The pap went well, I got my perscription, and I still wasn't pregnant. They said if I didn't wait until my next period to get the Depo shot, I had to use back-up contraception (ondoms) for a week. I said ok. The next day, I got the shot done. They never did call me if I had CHlamydia, and said they would call only if they found anything.

Now, I have light bleeding, just spotting, right after sex. I don't get any pain, just that, and I still haven't gotten my period -it has been almost 2 weeks I've been on the shot, and almost 2 months since my last official period.

Medical history: I should include that I have had three operations for ovarian cysts. A laparotemy(spelling?) and a laproscopy(spelling?). They supposedly took out my right ovary and tube, and told me the left tube was bent, so I was less likely to get pregnant now.
Off and on for the past year, and significantly more the past wek, I've been having pain where my right ovary should be. Just sudden sharp pains, nothing like ovulation pains, an it's only contained to that one area. I am starting to think that they only removed the tube? I just went for an ultrasound last week, and the woman told me that yes it was the right side they removed, but that's after she gave me a funny look doing it and asked me 'you're sure they took out the right ovary?' It freaked me out a bit. The results have not been in yet.

SO, my questions. Phew:

1. What is causing the bleeding? Is it the Depo?
2. Any chance I could be pregnant? I have no other signs of pregnancy.
3. Another Ovarian cyst maybe? Or could it possibly be Endometriosis?

Right now I am also on extra-strength antibiotics for a UTI. Please let me know if that could cause anything.


Thanks!

Loading...

Hi! I had problems with PLAN B. It would delay my period every time I would take it (for a few days though not 2 months :-(. I don't think that you are pregnant, the ultrasound would have revealed it if tests did not.

It is quite possible that Depo is causing the bleeding. Hormones can cause such symptoms.

I suppose you had a blood test at the clinic...if so, it would reveal if you had some kind of an infection and an ultrasound would have showed if there were other things that could be causing bleeding like cysts or fibroids.

I hope everything goes back to normal soon. Good luck!
Reply

Loading...

they shouldn't have given you it with your medical history, spotting is normal on depo vera.
Reply

Loading...

I am currently on depo. too. I got the shot like 2 weeks ago and have been spotting every since. It's normal. Some people spot for months. IT SUCKS!!
Reply

Loading...

Hey Girl-
Yeah, I'm on Depo and HATED it at first. But different people react differently to it. Like some people have their normal period, some people spot and some people don't have periods at all. I have been on it for about 6 months (2 shots) and love it now. I don't period or cramps..I do have irregular periods once in a while...but since i've been on the shot..i've probably had 3 periods and they were all very light. Some people have even less but when/if they do have a period it's very heavy.

I don't know much about any of the other things you asked about, I just happened to google something about abdominal pains and saw this and i'm on depo so I thought I would write and give you my experience on it. It did get better for me, but I also know some people that were on it and hated it. It's personal experience I guess.

Thanks.
-Jen
Reply

Loading...

Hey, i also bleed after sex and decided to go off depo as i was wanting to try fall pregnant. i had my last injection on nov 2nd and have now been bleeding for 8 weeks. sometimes its spotting, other times it like a full on period, but it is everyday. Very frustrating.

Mine was for endometriosis, but personally, i would prefer to have an op every year than go back on it. I seem to have got all the negative side effects from it.
Reply

Loading...

I am on the depo, I have been bleeding for about a week I have been on the depo for 6 months I have been getting ab pain as well. I have no clue what is causing it so I am going to talk to the nurse when I go in for my next shot. This is the first time I have bleed since I have been on it.
Reply

Loading...

I'm On The Depo And I Dont Bleed Unless I Have Sex. IT SUCKS ! It Makes Me Not Wanna Have Sex But I Dont Wanna Stop Using The Shot Because Im Only On My Second Shot So Maybe Things Will Get Better. This Bleeding Is VERY ANNOYING !
Reply

Loading...

I also had the right ovary, tube, and part of my uterus removed when I was 16, I am now 23. The scar tissue can cause the pain also after this long I still get phantom pain. I have been through the hormonal ringer. It has been tough but the Depo was the way to go for me. I have slight bleeding after sex not sure why. I also know that you need to try some herbal/natural things to help. Also smoking will cause complications with and reproductive problems. You do need to see a doctor the pain could be an endometrial flare.
Reply

Loading...

Well, I have been on the DEPo for 3 months now, and I always spot during and afetr sex. Also, I've had my regular periods, but spot in between almost daily! This sucks BIG Time! (By the way this has been my 1st Depo). I hea the bleeding stops as time goes by, but I am ready to try a new method!
Reply

Loading...

I'm also on the depo injection, I'm 27 in good health with two children, I've been on the depo for about 2 years now and I was loving it, no side effects at all...until recently, over the last six months, about a month before I'm due my next jab, I seem to get excruciating pain in my right ovary too, and a bit of bleeding thats more brown than bleeding and it's definitely not a period, the pain is horrendous and seems to be worse after sex, I had an STI test months ago for something totally unrelated (because doctors thought kidney pain may be something else, they came back clear and it was my kidney in the end) I'm concerned about what could be causing me so much pain, it's not happening all the time but when it does it's like giving birth but down one side :-(
Reply

Loading...

I am on Depo and my doctor told me that the lining of your uterus is really thin so if you experience bleeding after intercourse that its normal. He even said that a simple sneeze or cough can cause bleeding. I've been on it for almost a year now and I only bleed about a week before Im due to get the shot again. I dont get cramps or anything. I love it..
Reply

Loading...

hi im on my first depo and at first i liked it i had no spoting or bleeding but inmy second month i started spotting then it stopped for about 2 wks now i cant stop again this time its like a period i was doin a little reserch and it can take up to 18 months to completly get out of your system i want take it again its not very healthy for you either now my husband and i are goin to try to get pregant but the depo can make it very hard because it stays in your system so long so girls that might be something you want to think about it you want to get pregant
Reply

Loading...

I have been on depo provera for 2 years now. When I first got it, I had my period for like 2 months straight and then it went away for a few months. Then I only got it very lightly at the end of the 3rd month before getting my next shot. Recently, I have been having a very heavy period for about 2 weeks. I went to my doctor and she didn't say that much about it and I was thinking about switching to Implanon but the side effects of that are kind of scary! I think I'm going to stick with depo provera and hope that my period goes away again... :/
Reply

Loading...

Wow, so many replies, and to think I posted this 4 years ago!

I've been on the depo since then. I adore it. I do not have any bleeding except for maybe once in the last 4 years, for 3 days.

I no longer have bleeding after sex anymore.

It turns out everything was fine, and I have no cysts or anything abnormal.

If anyone has any questions about depo just reply to this response and it will send me an email. I'll be glad to assist anyone :)
Reply

Loading...